MAUDE Adverse Event Report: MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number N143001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
Physician attempted to use a nitrex guidewire during treatment of the patients distal anterior tibial artery.Moderate vessel tortuosity and severe vessel calcification were reported.The vessel was not pre-dilated.The vessel was post-dilated.The ifu (instruction for use) was followed during preparation, procedure, post-procedure.It was reported that at the beginning of the procedure, while attempting to cross the lesion, the tip of the guidewire came loose and remained in the crossing device.The guidewire was recovered when the crossing device was removed.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: moderate resistance was present and the procedure was completed with supplies from another distributor, a rescue asa should have been used to remove the excess from this guide.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis as received, the specimen consisted of one-1 each pkg-mj-ncca-x int 300-014; returned coiled and loose within a ¿zip-lock¿ style poly biohazard pouch within a ups shipper pouch.Note: the dispenser assembly was not returned with the specimen.Dimensional verification: the specimen presented an overall length of 300.1cm and a finished diameter of.01300¿ to.01335¿.A gage bushing certified to be.0140¿ passed over the length of the specimen up to the proximal aspect of the stretched coil damage.Observation findings: the specimen presented a ductile tensile overload fracture of the core wire at an unknown distance from the distal tip along with stretched coil damage.The specimen also presented kink damage at 0.7 cm from the distal aspect of the core wire fracture.The coil to core wire adhesive joint remnants are present at the ground distal end of the core wire and 4.5cm from the distal tip.All joints appear to be correct and intact by visual examination and by non-destructive testing.Except where noted, the specimen device appeared visually and dimensionally correct.Note: the fractured material was not returned with the specimen as it was reported that the tip remained in the crossing device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22587991
Report Number2182208-2025-03684
Device Sequence Number9392818
Product Code DQX
UDI-Device Identifier00763000185367
UDI-Public(01)00763000185367(17)270501(10)9010158
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberN143001
Device Lot Number9010158
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer07/31/2025
10/14/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date08/11/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale